Reply To: New here- need thoughts on my 9 yo dtr with ADHD and Anxiety

Home Welcome to the ADDitude Forums For Parents Treating Your Child New here- need thoughts on my 9 yo dtr with ADHD and Anxiety Reply To: New here- need thoughts on my 9 yo dtr with ADHD and Anxiety

#66265
Penny Williams
Keymaster

A couple insights:

1) Prozac changed my child into a violent beast. No one believed me. It was truly scary. When we finally got him off of it, he returned to his normal after about 4 more weeks. He was on half the lowest dose for 4 weeks and that happened. Prozac would be a last resort for me, but I’m not a clinician. 😉

Oooooohhh … Prozac and Amphetamines shouldn’t be mixed. Most docs don’t know that. And irritability os one of the reasons. http://www.corepsych.com/2012/09/adhd-insights-prozac-paxil-ampehtamines/

2) I find it very strange that the doctor changed from Quillivant, a methylphenidate that was working very well, to Vyvanse, an amphetamine. Most people do well on one type or the other but not both. So, if she was doing well on a methylphenidate, that shows she should probably stick to that type.

A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

And, there is a chewable form of Quillivant now, called Quillichew.

Penny
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism